Alert archive / Puerto Rico / Small Craft Advisories in 2019

Small Craft Advisory 13, NWS JSJ

April 28, 2019

NWS JSJ issued this small craft advisory at Apr 28, 2019, 8:16 PM CDT. It took effect at Apr 30, 2019, 1:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2019, 8:16 PM CDT (01:16 UTC)
In effect from
Apr 30, 2019, 1:00 AM CDT
Expired
May 1, 2019, 3:45 AM CDT
In force
27 hr
Issued by
NWS JSJ

The text

As transmitted.

079 
WHCA72 TJSJ 290116
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
916 PM AST Sun Apr 28 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER 
CARIBBEAN AND MONA cHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-290930-
/O.NEW.TJSJ.SC.Y.0013.190430T0600Z-190501T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
916 PM AST Sun Apr 28 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM AST TUESDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM to 8 PM AST Tuesday. 

* WINDS...15 to 20 knots.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
9 follow-up statements
786 
WHCA72 TJSJ 290912
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
512 AM AST Mon Apr 29 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER
CARIBBEAN AND MONA CHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-291715-
/O.CON.TJSJ.SC.Y.0013.190430T0600Z-190501T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
512 AM AST Mon Apr 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM AST
TUESDAY...

* WINDS...15 to 20 knots.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
929 
WHCA72 TJSJ 291428
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1028 AM AST Mon Apr 29 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER
CARIBBEAN AND MONA CHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-292230-
/O.CON.TJSJ.SC.Y.0013.190430T0600Z-190501T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
1028 AM AST Mon Apr 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM AST
TUESDAY...

* WINDS...15 to 20 knots.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
642 
WHCA72 TJSJ 292057
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
457 PM AST Mon Apr 29 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER 
CARIBBEAN AND MONA CHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-300500-
/O.EXT.TJSJ.SC.Y.0013.190430T0600Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
457 PM AST Mon Apr 29 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TUESDAY TO 8 PM
AST WEDNESDAY...

* WINDS...15 to 20 knots with occasionally higher gusts.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
198 
WHCA72 TJSJ 300100 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service San Juan PR
900 PM AST Mon Apr 29 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER
CARIBBEAN AND MONA CHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-300900-
/O.CON.TJSJ.SC.Y.0013.190430T0600Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
900 PM AST Mon Apr 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO
8 PM AST WEDNESDAY...

* WINDS...15 to 20 knots with occasionally higher gusts.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
162 
WHCA72 TJSJ 300807
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
407 AM AST Tue Apr 30 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER
CARIBBEAN AND MONA CHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-301615-
/O.CON.TJSJ.SC.Y.0013.000000T0000Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
407 AM AST Tue Apr 30 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
WEDNESDAY...

* WINDS...15 to 20 knots with occasionally higher gusts.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
356 
WHCA72 TJSJ 301438
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1038 AM AST Tue Apr 30 2019

...INCREASING WINDS WILL GENERATE HAZARDOUS SEAS IN THE OUTER
CARIBBEAN AND MONA CHANNEL...

.Increasing winds will generate hazardous seas in the southern
part of the Mona Channel and the outer Caribbean waters..

AMZ732-741-302245-
/O.CON.TJSJ.SC.Y.0013.000000T0000Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
1038 AM AST Tue Apr 30 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
WEDNESDAY...

* WINDS...15 to 20 knots with occasionally higher gusts.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
692 
WHCA72 TJSJ 302012
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
412 PM AST Tue Apr 30 2019

...INCREASING EASTERLY WINDS WILL GENERATE HAZARDOUS SEAS IN THE 
OUTER CARIBBEAN AND MONA CHANNEL...

.The increasing easterly winds will continue to create hazardous 
seas in the southern part of the Mona Channel as well as over  
the outer Caribbean waters. Choppy conditions will also continue 
across most of the local waters and passages through the end of 
the work week. 

AMZ732-741-010415-
/O.CON.TJSJ.SC.Y.0013.000000T0000Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
412 PM AST Tue Apr 30 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
WEDNESDAY...

* WINDS...15 to 20 knots with occasionally higher gusts.

* WAVES/SEAS...Rising to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
758 
WHCA72 TJSJ 010105
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
905 PM AST Tue Apr 30 2019

...INCREASING EASTERLY WINDS WILL GENERATE HAZARDOUS SEAS IN THE
OUTER CARIBBEAN AND SOUTHERN PORTION OF THE MONA CHANNEL...

.The increasing easterly winds will continue to create hazardous
seas in the southern part of the Mona Channel as well as over the
outer Caribbean waters. Choppy conditions will also continue
across most of the local waters and passages through the end of
the week.

AMZ732-741-010915-
/O.CON.TJSJ.SC.Y.0013.000000T0000Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
905 PM AST Tue Apr 30 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
WEDNESDAY...

* WINDS...15 to 20 knots with occasionally higher gusts.

* WAVES/SEAS...5 to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
243 
WHCA72 TJSJ 010845
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
445 AM AST Wed May 1 2019

...Small craft advisory cancelled..

.Seas of 7 feet are no longer expected today.

AMZ732-741-010945-
/O.CAN.TJSJ.SC.Y.0013.000000T0000Z-190502T0000Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
445 AM AST Wed May 1 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Juan has cancelled the Small
Craft Advisory. 

However, small crafts should exercise caution due to seas up to 6
feet and east winds up to 20 knots.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 4:13 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 28, 4:13 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
513 PM AST Sun Apr 28 2019

.SYNOPSIS...
Mid to upper level ridge across the region continued to weaken due
to the approach of a amplifying short wave trough moving eastward
across the western Atlantic. This along with the subtropical jet
segment moving through the region will destabilize the upper levels
and provide good ventilation and instability across the region through
Monday. A slight improvement is expected on Tuesday as low level moisture
transport will be cut off and a drier airmass filters in. However upper
level instability should persist through mid week. Broad surface trough
across the eastern Caribbean and a high pressure ridge across the north
central Atlantic will maintain moderate east to southeast wind flow
across the region through Monday, then becoming more easterly and increasing
on Wednesday through Friday as another surface high move across the
west and central Atlantic resulting in a tightening of the local pressure
gradient.

&&

.SHORT TERM...Rest of today through Tuesday...
The weakening ridge pattern aloft along with increasing low level
moisture convergence, good daytime heating and local forcing will
support showers and thunderstorm development across the region
during the rest of the day and on Monday. Upper level instability
will persist and therefore support isolated to scattered thunderstorm
development mainly across mainly across the interior and western
sections of Puerto Rico as well as over portions of eastern PR and
around the San Juan metro area. In addition, the west end of the
U.S. Virgin Islands can expect periods of showers especially during
the afternoon hours. Therefore the possibility of urban and small
stream flooding will continue during the afternoons through Monday.

As previously mentioned, for Tuesday, although favorable upper level
dynamics will persist a dry airmass in the low level is forecast
to filter in from the east. This may limit widespread shower formation
across the islands however isolated to scattered afternoon showers
and isolated thunderstorm will remain possible over the interior
and west sections of Puerto Rico and mainly down wind of the U.S.
Virgin Islands and over the coastal waters.

.LONG TERM...Wednesday through Sunday....(previous discussion)

A short wave trough will amplify across the west Atlantic then
become cut-off from the main flow on Wednesday. The cut-off low is
forecast to linger near Hispaniola and cuba through Saturday.
Current model guidance has upper-level instability increasing as a
result of the upper-level low. In addition, modest upper-level
winds of 50 to 70 kts as a result of the sub-tropical jet. The
low-level jet and proximity of the mid and upper-level trough will
enhance upper-level divergence, and increase instability aloft
over the area through the end of the workweek.

Also, the SJU- GFS shows 500mb temperatures ranging from negative
8 to 10 through the long-term period. The abundant low-level
moisture, adequate upper-level instability, and upper-level
forcing are ingredients needed for deep organized convection and
isolated thunderstorms across portions of western and interior
areas of Puerto Rico. Rainfall amounts Thursday through Friday
could range from 0.50 to 1.00 inches across the western and
interiors areas of Puerto Rico. Elsewhere, isolated to scattered
convection will form across other areas of the island during the
day. Therefore, expect unsettled weather conditions through
Friday. Then early Saturday a mid to upper-level ridge will build
across the region and bring a end to the unsettled weather through
Sunday.

&&

.AVIATION...SHRA/TSRA expected, will cause at least VCSH/VCTS across most
of the local terminals this afternoon. TEMPO conds SHRA/TSRA at TJMZ
and TJBQ is possible but VCSH on TAF due to some uncertainty on exact
location. +SHRA to diminish by 28/23Z but -SHRA/SHRA is expected around
TISX, TIST and TJSJ tonight.

&&

.MARINE...Fairly tranquil marine conditions are expected to continue
during the rest of the evening but seas are expected to become
choppy overnight through Monday as the easterly trade winds
increase. Showers and possible an isolated thunderstorms may
affect some of the coastal waters of the Atlantic and in the Mona
passage during the period. Seas generally below 5 feet and winds
up to 15 knots can be expected but will increase to 15 to 20 knots
overnight through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  86  76  87 /  50  50  40  40
STT  76  87  76  86 /  40  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...WS
LONG TERM....RAM
Hazardous weather outlook, Apr 28, 4:33 AM CDT, 15 hours 43 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
523 AM AST domingo 28 de abril de 2019

AMZ710>745-PRZ001>013-290930-
San Juan y Vecindad-Noreste-Sureste-
Este Interior- Norte Central-Interior Central-Ponce y Vecindad-
Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe-
523 AM AST domingo 28 de abril de 2019

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe probabilidad de tronadas con lluvia fuerte y
vientos breves en rafagas esta tarde a traves de sectores del centro
y oeste interior.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos.

.Vientos...Se esperan vientos sostenidos en exceso de 20 mph a
traves de las aguas mar afuera.

.Corrientes marinas...Existe riesgo moderado de corrientes marinas
para lalgunas playas a lo largo de la costa norte y sur de Puerto
Rico.

.Dia dos a siete...lunes a sabado

Se pronostica que una vaguada aumente la inestabilidad sobre gran
parte de la region. Los aguaceros aumentaran nuevamente durante la
segunda parte de la semana. Por lo tanto, el pronostico de
condiciones favorables para desarrollo de aguaceros y tronadas
continua durante gran parte de la semana. Inundaciones urbanas y de
riachuelos son posibles todos los dias mayormente a traves del
interior y oeste de PR.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
y corrientes marinas al Servicio Nacional de Meteorologia en San
Juan.

AMZ715-725-VIZ001-002-290930-
San Tomas, San John y Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
523 AM AST domingo 28 de abril de 2019

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...hoy y esta Noche

.Corrientes marinas...Existe riesgo moderado de corrientes marinas
para las playas del este de Santa Cruz.

.Dia dos a siete...lunes a sabado

Se pronostica que una vaguada incremente la inestabilidad sobre gran
parte de la region durante la semana. Se pronostica que los
aguaceros aumenten nuevamente durante la segunda parte de la semana
entrante. Asi que, el pronostico de condiciones favorables para
desarrollo de aguaceros y tronadas continua durante la semana
proxima. Inundaciones urbanas y de riachuelos son posibles todos los
dias mayormente a traves del interior y oeste.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

In the hours before

Special weather statement, Apr 28, 3:07 PM CDT, 5 hours 9 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
315 PM AST domingo 28 de abril de 2019

PRZ009-282045-
Oeste Interior-
315 PM AST domingo 28 de abril de 2019

...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE LAS
MARIAS...LARES...SAN SEBASTIAN...UTUADO Y ADJUNTAS...

A las 3:11 PM AST, las tronadas fueron localizado sobre Lares. Las
tronadas se estan moviedonse lentamente hacia el noroeste con
relampgos frequente.

A pesar de que no se espera este evento a pasar de las 6 PM AST, si
condiciones se empeorar, una advertencia de inundaciones urbana y de
rio chuelos puede hacer necdsario. Acumulaciones de agua profundo
son posible en las carreteras, no trates de manejar por las
acumulaciones de agua profundo.

Por favor monitor los medios de comunicacion locales y el servicio
nacional de meteologia para mas informacion.

Snell/JCP

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:15 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 7:27 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 28, 7:49 PM CDTFlash Flood WarningJSJ3 hr
Apr 28, 8:21 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 8:44 PM CDTFlash Flood WarningJSJ3 hr
Apr 28, 8:52 PM CDTFlash Flood WarningJSJ4 hr
Apr 28, 9:58 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 10:35 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 29, 1:26 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 29, 1:59 AM CDTAreal Flood AdvisoryJSJ61 min
Apr 29, 12:19 PM CDTAreal Flood AdvisoryJSJ113 min
Apr 29, 1:15 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 29, 2:01 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 29, 3:00 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 29, 3:15 PM CDTAreal Flood AdvisoryJSJ2 hr

Nearby

Small Craft Advisories in Puerto Rico, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.